Alert archive / Iowa / Heat Advisories in 2021
Heat Advisory 7, NWS Quad Cities, IA
NWS Quad Cities, IA issued this heat advisory at Aug 23, 2021, 2:45 PM CDT for 11 counties in Illinois; 18 counties in Iowa; Clark County, Scotland County, Missouri. It took effect at Aug 24, 2021, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2021, 2:45 PM CDT (19:45 UTC)
- In effect from
- Aug 24, 2021, 12:00 PM CDT
- Expired
- Aug 24, 2021, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Quad Cities, IA
All 31 counties
Benton County, IA, Cedar County, IA, Clinton County, IA, Des Moines County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 52 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
568 WWUS73 KDVN 231945 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 245 PM CDT Mon Aug 23 2021 IAZ051>054-063>068-076>078-087>089-098-099-ILZ007-009-015>018- 024>026-034-035-MOZ009-010-240345- /O.NEW.KDVN.HT.Y.0007.210824T1700Z-210825T0100Z/ Benton-Linn-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine- Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines- Van Buren-Lee-Carroll-Whiteside-Rock Island-Henry IL-Bureau- Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 245 PM CDT Mon Aug 23 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of northeast Missouri, east central and southeast Iowa and north central, northwest and west central Illinois. * WHEN...From noon to 8 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...This is the first of several days which could see dangerous levels of heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ www.weather.gov/dvn
5 follow-up statements
902 WWUS73 KDVN 240039 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 739 PM CDT Mon Aug 23 2021 IAZ051>054-063>068-076>078-087>089-098-099-ILZ007-009-015>018- 024>026-034-035-MOZ009-010-241100- /O.CON.KDVN.HT.Y.0007.210824T1700Z-210825T0100Z/ Benton-Linn-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine- Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines- Van Buren-Lee-Carroll-Whiteside-Rock Island-Henry IL-Bureau- Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 739 PM CDT Mon Aug 23 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT TUESDAY... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of northeast Missouri, east central and southeast Iowa and north central, northwest and west central Illinois. * WHEN...From noon to 8 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Dangerous levels of heat are possible through much of this week and additional headlines may be needed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ www.weather.gov/dvn Uttech
471 WWUS73 KDVN 240817 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 317 AM CDT Tue Aug 24 2021 IAZ051>054-063>068-076>078-087>089-098-099-ILZ007-009-015>018- 024>026-034-035-MOZ009-010-241630- /O.CON.KDVN.HT.Y.0007.210824T1700Z-210825T0100Z/ Benton-Linn-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine- Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines- Van Buren-Lee-Carroll-Whiteside-Rock Island-Henry IL-Bureau- Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 317 AM CDT Tue Aug 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of northeast Missouri, east central and southeast Iowa and north central, northwest and west central Illinois. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Dangerous levels of heat and humidity are possible through much of this week and additional headlines may be needed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ DC www.weather.gov/dvn
100 WWUS73 KDVN 241409 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 909 AM CDT Tue Aug 24 2021 IAZ051>054-063>068-076>078-087>089-098-099-ILZ007-009-015>018- 024>026-034-035-MOZ009-010-242215- /O.CON.KDVN.HT.Y.0007.210824T1700Z-210825T0100Z/ Benton-Linn-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine- Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines- Van Buren-Lee-Carroll-Whiteside-Rock Island-Henry IL-Bureau- Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 909 AM CDT Tue Aug 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of northeast Missouri, east central and southeast Iowa and north central, northwest and west central Illinois. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...High levels of heat and humidity are expected to linger through much of this week. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ www.weather.gov/dvn
056 WWUS73 KDVN 242026 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 326 PM CDT Tue Aug 24 2021 IAZ051>054-063>068-076>078-087>089-098-099-ILZ007-009-015>018- 024>026-034-035-MOZ009-010-250100- /O.CON.KDVN.HT.Y.0007.000000T0000Z-210825T0100Z/ Benton-Linn-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine- Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines- Van Buren-Lee-Carroll-Whiteside-Rock Island-Henry IL-Bureau- Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 326 PM CDT Tue Aug 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of northeast Missouri, east central and southeast Iowa and north central, northwest and west central Illinois. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...High levels of heat and humidity are expected to linger through much of this week. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 12
603 WWUS73 KDVN 242314 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 614 PM CDT Tue Aug 24 2021 IAZ051>054-063>068-076>078-ILZ007-009-015>018-024-250015- /O.CAN.KDVN.HT.Y.0007.000000T0000Z-210825T0100Z/ Benton-Linn-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine- Scott-Keokuk-Washington-Louisa-Carroll-Whiteside-Rock Island- Henry IL-Bureau-Putnam-Mercer- Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, and Aledo 614 PM CDT Tue Aug 24 2021 ...HEAT ADVISORY IS CANCELLED... Thunderstorms and their rain-cooled outflow have lowered temperatures and heat index readings well below advisory levels. Thus the Heat Advisory has been cancelled early. $$ IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-250100- /O.CON.KDVN.HT.Y.0007.000000T0000Z-210825T0100Z/ Jefferson-Henry IA-Des Moines-Van Buren-Lee-Henderson-Warren- Hancock-McDonough-Scotland-Clark- Including the cities of Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 614 PM CDT Tue Aug 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of northeast Missouri, east central and southeast Iowa and north central, northwest and west central Illinois. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...High levels of heat and humidity are expected to linger through much of this week. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 12
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this heat advisory went out at Aug 23, 12:14 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 23, 12:14 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1214 PM CDT Mon Aug 23 2021 ...AVIATION UPDATE... .SYNOPSIS... Issued at 349 AM CDT Mon Aug 23 2021 Thunderstorms developed during the early morning hours, in response to an increasing low level jet and substantial moisture transport into the area. Storms extended from central Iowa through southwest Wisconsin. Early morning temperatures were in the 60s across the area, with a light southeast breeze under 10 mph. && .SHORT TERM...(Today and Tonight) ISSUED AT 349 AM CDT Mon Aug 23 2021 The main forecast issues in the short term period are considerations of heat headlines today, as well as storm trends this morning and later tonight. In the near term, the line of elevated storms that has developed northwest of the forecast area early this morning is being handled poorly by most CAMS. The 06z NamNest appears to be catching on to recent trends, albeit about 2-3 hours slow. This model depicts continued southeast development this morning, with the highest coverage of storm over the NE half of the forecast area. This appears to be a reasonable forecast based on LLJ and moisture transport progs. Storms threats will be locally heavy rain and perhaps some small hail. Storm maintenance into this afternoon is very much in doubt and have opted to keep the afternoon hours dry for now. Convection and lingering clouds are complicating factors for reaching the 100-105 degree heat advisory today. Cannot discount some areas along the western fringe of the forecast area reaching criteria for a few hours this afternoon, but am expecting most areas to stay in the 90s so will hold off issuing an advisory. For tonight, the far north is in the SPC Marginal Risk area, for a potential late night MCS with strong wind threat. Confidence in this scenario is low. .LONG TERM...(Tuesday through Sunday) ISSUED AT 349 AM CDT Mon Aug 23 2021 Tuesday through Thursday the area looks to be near the "Ring of Fire" with a subtropical ridge /heat dome/ extending from the Southwest through the Southern Plains and into the Ohio Valley, and stronger mid level flow /main belt of westerlies/ extending across the Upper Midwest and Great Lakes. This is a favorable setup for gusty storm complexes, as they form and ride along the edge of the intense heat and periphery of the stronger flow. Pinning down the exact track of these MCSs will be difficult until within 12+ hrs due to complexities of potential MCVs and location of convective boundaries. At this time the general signal favors near to just north of our area for potential MCSs Tuesday through Thursday, but unless we're directly under the center of the upper level ridge which is not the case there's always a concern of propagation of convection further south from model depictions into the higher CAPE and deeper moisture. So, we will have to be monitoring for some possibility of mainly nocturnal MCS activity impacting portions of the area with a strong/severe wind threat and also locally heavy rain. Potential is there for parts of the area to see heat indices into heat advisory criteria of 100 to near 105 degrees each day Tuesday through Thursday, but limited confidence exists on temperatures given convective debris/outflow boundary potential. Thursday seems to offer the greatest uncertainty on temperatures with a growing consensus signal of the upper ridge breaking down and a convectively enhanced backdoor front in/near the area. Friday through Sunday the hot and humid conditions look to return, with heat headlines possible as we'll reside near an amplifying upper ridge over the Ohio Valley, with broad southwest flow developing in response to a digging trough across the Intermountain West. Temperatures look to potentially be around 10+ degrees above normal. As it looks now, storm chances should once again increase over the latter portion of the weekend as the upper trough ejects and sends a cold front through the region. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) ISSUED AT 1212 PM CDT Mon Aug 23 2021 The thunderstorm cluster that moved through the area has exited east and reduced in size that it's no longer in the vicinity of terminals, but continues over central and west central Illinois. This moved along a warm front, which is forecast to lift north today and tonight. There could be another round of storms, mainly over northern Iowa and far northern Illinois tonight. This is not currently in any TAF, but will be monitored once confidence on timing and placement grows. Otherwise, expect southeast to south winds and warm humid VFR weather. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...RP Kinney SHORT TERM...RP Kinney LONG TERM...McClure AVIATION...Ervin
Hazardous weather outlook, Aug 23, 4:28 AM CDT, 10 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 428 AM CDT Mon Aug 23 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-240930- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 428 AM CDT Mon Aug 23 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Expect scattered thunderstorms this morning over much of the outlook area. The main threats will be pockets of heavy rain, and possibly some small hail. Afternoon heat indices in the 90s will be common across the outlook area. Depending on the amount of cloud cover, some locations west of Highway 218 and Interstate 380 could see values around 100 degrees for a few hours. More thunderstorms are possible tonight, mainly north of Interstate 80. The main hazard will be heavy rain. There is a low risk of damaging winds north of U.S. Highway 20. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Thunderstorms are possible mainly north of Interstate 80 Tuesday morning, and again Tuesday night. There is a low risk of damaging winds. Depending on cloud cover, some locations could see heat index readings in the range of 100 to 105 degrees Tuesday afternoon. Periodic chances for storms will continue Wednesday through Sunday. The threat of severe weather during this time period remains uncertain. .SPOTTER INFORMATION STATEMENT... There is a low chance of spotter activation tonight, mainly north of U.S. Highway 20. RP Kinney/McClure
In the hours before
Local storm report, Aug 23, 9:31 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
931 AM CDT MON AUG 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM HEAVY RAIN 2 WSW CEDAR RAPIDS 41.96N 91.70W
08/23/2021 M1.20 INCH LINN IA TRAINED SPOTTER
RAIN SO FAR.
&&
HAASELocal storm report, Aug 23, 11:14 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1114 AM CDT MON AUG 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM HEAVY RAIN 1 ENE FAIRFAX 41.93N 91.76W
08/23/2021 M1.42 INCH LINN IA TRAINED SPOTTER
TOTAL RAINFALL THIS MORNING.
&&
HAASESpecial weather statement, Aug 23, 11:31 AM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1131 AM CDT Mon Aug 23 2021
ILZ026-035-231700-
Warren IL-McDonough IL-
1131 AM CDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of southern Warren and
northeastern McDonough Counties through NOON CDT...
At 1131 AM CDT, Doppler radar was tracking a strong thunderstorm over
Roseville, or 12 miles south of Monmouth, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Little Swan Lake around 1140 AM CDT.
Prairie City around 1150 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4063 9072 4081 9071 4082 9044 4060 9045
TIME...MOT...LOC 1631Z 272DEG 24KT 4073 9062
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ErvinSpecial weather statement, Aug 23, 2:24 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
224 PM CDT Mon Aug 23 2021
ILZ007-009-232000-
Whiteside IL-Carroll IL-
224 PM CDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of northeastern
Whiteside and southeastern Carroll Counties through 300 PM CDT...
At 224 PM CDT, Doppler radar was tracking a strong thunderstorm over
Milledgeville, or 12 miles north of Sterling, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern
Whiteside and southeastern Carroll Counties, including the following
locations... Carroll County Fairgrounds, Hitt and Penrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4195 8986 4207 8980 4206 8968 4193 8969
4193 8963 4187 8963
TIME...MOT...LOC 1924Z 280DEG 28KT 4197 8973
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ErvinThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 11:31 AM CDT | Special Weather Statement | DVN | Warren | 29 min |
| Aug 23, 2:24 PM CDT | Special Weather Statement | DVN | Carroll | 36 min |
| Aug 23, 5:40 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque | 65 min |
| Aug 23, 6:49 AM CDT | Special Weather Statement | DVN | Johnson, Jones | 56 min |
| Aug 23, 8:15 AM CDT | Special Weather Statement | DVN | Johnson, Linn, Louisa, Muscatine, Washington | 45 min |
Nearby
Heat Advisories in Iowa, 2021Heat Advisories in Illinois, 2021Heat Advisories in Missouri, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.